OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: Grover Swartzlander
  • Vol. 30, Iss. 9 — Sep. 1, 2013
  • pp: 2443–2451

Numerical simulation of nonlinear pulse propagation in optical fibers with randomly varying birefringence

Maxime Gazeau  »View Author Affiliations


JOSA B, Vol. 30, Issue 9, pp. 2443-2451 (2013)
http://dx.doi.org/10.1364/JOSAB.30.002443


View Full Text Article

Enhanced HTML    Acrobat PDF (1318 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

This paper is concerned with the evolution of nonlinear pulses driven by random polarization mode dispersion (PMD). The evolution of the slowly varying envelopes is governed by the stochastic Manakov equation, which has been derived as the limit of the Manakov PMD equation. The aim in this work is to investigate the effect of the PMD on Manakov’s solitons and soliton wave-train propagation. I also study the statistical property of the differential group delay (DGD), and, using Monte Carlo simulations, I compute its probability density function. For linear pulses with zero group-velocity dispersion, I propose an algorithm, based on importance sampling, to estimate the outage probability, i.e., the probability that the value of the DGD exceeds an acceptance level.

© 2013 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(000.4430) General : Numerical approximation and analysis
(060.2430) Fiber optics and optical communications : Fibers, single-mode
(190.4370) Nonlinear optics : Nonlinear optics, fibers
(260.1440) Physical optics : Birefringence
(270.5530) Quantum optics : Pulse propagation and temporal solitons

ToC Category:
Fiber Optics and Optical Communications

History
Original Manuscript: March 18, 2013
Revised Manuscript: July 15, 2013
Manuscript Accepted: July 20, 2013
Published: August 23, 2013

Citation
Maxime Gazeau, "Numerical simulation of nonlinear pulse propagation in optical fibers with randomly varying birefringence," J. Opt. Soc. Am. B 30, 2443-2451 (2013)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-30-9-2443

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited